Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 577, NWS Norman, OK

June 5, 200815 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2008, 9:15 PM CDT for 15 counties in Oklahoma. It was in force for 75 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 9:15 PM CDT (02:15 UTC)
Expired
Jun 5, 2008, 10:30 PM CDT
In force
75 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Garfield County, OK, Grady County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK

The radar

The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 9:15 PM CDTTSTM WND GST 582 Sse Chickasha, OK
Jun 5, 9:18 PM CDTTSTM WND GST 61Chickasha, OK
Jun 5, 9:20 PM CDTTSTM WND GST 662 Ssw Minco, OK
Jun 5, 9:25 PM CDTTSTM WND GST 582 Ssw Minco, OK
Jun 5, 9:30 PM CDTTSTM WND GST 604 Ne Middleberg, OK
Jun 5, 9:42 PM CDTTSTM WND GST 616 Sw Oklahoma City, OKAT WILL ROGERS WORLD AIRPORT
Jun 5, 9:55 PM CDTTSTM WND GST 592 Ene Nichols Hills, OK
Jun 5, 10:01 PM CDTTSTM WND GST 66Norman, OKMEASURED AT NATIONAL WEATHER CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 7:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
3.2
Supercell composite
21.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 060216
SVROUN
OKC015-017-027-031-047-051-071-073-081-083-087-103-109-119-125-
060330-
/O.NEW.KOUN.SV.W.0577.080606T0215Z-080606T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
  GRADY COUNTY IN CENTRAL OKLAHOMA...
  KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  WESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
  LOGAN COUNTY IN CENTRAL OKLAHOMA...
  MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  PAYNE COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHEASTERN KAY COUNTY IN NORTHERN OKLAHOMA...
  NOBLE COUNTY IN NORTHERN OKLAHOMA...
  EASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
  NORTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 1030 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES 
SOUTHEAST   OF MARLAND...TO NEAR KINGFISHER... TO CHICKASHA...MOVING 
EAST AT 44 MPH.   HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 70 
MPH ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
  RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
  OKLAHOMA CITY...PONCA CITY AND STILLWATER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 84 AND 203.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 111 AND 179.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 56 AND 168.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3683 9673 3677 9675 3675 9688 3668 9694
      3669 9706 3659 9702 3659 9687 3651 9702
      3636 9702 3634 9691 3627 9691 3625 9681
      3618 9680 3615 9661 3488 9732 3480 9833
      3591 9813 3686 9692
TIME...MOT...LOC 0215Z 258DEG 38KT 3654 9704 3505 9797

$$
5 follow-up statements
000 
WWUS54 KOUN 060235
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT THU JUN 5 2008

OKC071-060243-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
KAY OK-
933 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KAY COUNTY...

LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
      3627 9691 3625 9681 3618 9680 3615 9661
      3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0233Z 258DEG 38KT 3600 9770 3515 9769

$$

OKC015-017-027-031-047-051-073-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-CANADIAN OK-
OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-COMANCHE OK-
933 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...EASTERN CADDO...OKLAHOMA...CANADIAN...
NOBLE...SOUTHEASTERN GARFIELD...KINGFISHER...LOGAN AND WESTERN
LINCOLN COUNTIES...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
LOVELL TO 3 MILES NORTH OF MIDDLEBERG...MOVING EAST AT 44 MPH. 
DAMAGING STRAIGHT-LINE WIND WILL BE THE PRIMARY CONCERN WITH THE 
STORMS. 

* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
  RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
  OKLAHOMA CITY AND STILLWATER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 84 AND 203.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 111 AND 179.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 58 AND 169.

HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 75 MPH ARE LIKELY NEAR 
THE STRONGEST STORMS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
      3627 9691 3625 9681 3618 9680 3615 9661
      3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0233Z 258DEG 38KT 3600 9770 3515 9769

$$
000 
WWUS54 KOUN 060250
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT THU JUN 5 2008

OKC015-017-027-031-047-051-073-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-CANADIAN OK-
OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-COMANCHE OK-
949 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...EASTERN CADDO...OKLAHOMA...CANADIAN...
NOBLE...SOUTHEASTERN GARFIELD...KINGFISHER...LOGAN AND WESTERN
LINCOLN COUNTIES...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ORLANDO...TO 
OKLAHOMA CITY...TO CRINER...MOVING NORTHEAST AT 56 MPH. THE MOST 
INTENSE WINDS WILL BE SEEN THROUGH THE OKLAHOMA CITY METRO AREA. 
STAY AWAY FROM WINDOWS.

* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
  RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
  OKLAHOMA CITY AND STILLWATER.

HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
      3627 9691 3625 9681 3618 9680 3615 9661
      3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0249Z 243DEG 49KT 3619 9731 3544 9740
          3498 9749

$$
000 
WWUS54 KOUN 060259
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT THU JUN 5 2008

OKC015-017-073-060309-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
KINGFISHER OK-CANADIAN OK-CADDO OK-
959 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
CADDO...CANADIAN AND KINGFISHER COUNTIES...

LAT...LON 3651 9702 3636 9702 3634 9691 3627 9691
      3625 9681 3618 9680 3615 9661 3488 9732
      3480 9833 3485 9832 3486 9809 3538 9809
      3533 9774 3535 9766 3617 9768 3617 9780
      3660 9725 3659 9689
TIME...MOT...LOC 0259Z 243DEG 49KT 3633 9716 3546 9726
          3501 9733

$$

OKC027-031-047-051-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-GARFIELD OK-NOBLE OK-OKLAHOMA OK-POTTAWATOMIE OK-
PAYNE OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-COMANCHE OK-
959 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...OKLAHOMA...NOBLE...SOUTHEASTERN
GARFIELD...LOGAN AND WESTERN LINCOLN COUNTIES...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
PERRY TO EASTERN OKLAHOMA CITY TO 3 MILES SOUTHWEST OF PURCELL...
MOVING NORTHEAST AT 56 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...
  GUTHRIE...MIDWEST CITY...MOORE...NORMAN...OKLAHOMA CITY AND
  STILLWATER.

HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3651 9702 3636 9702 3634 9691 3627 9691
      3625 9681 3618 9680 3615 9661 3488 9732
      3480 9833 3485 9832 3486 9809 3538 9809
      3533 9774 3535 9766 3617 9768 3617 9780
      3660 9725 3659 9689
TIME...MOT...LOC 0259Z 243DEG 49KT 3633 9716 3546 9726
          3501 9733

$$
000 
WWUS54 KOUN 060305
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT THU JUN 5 2008

OKC047-103-060315-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
GARFIELD OK-NOBLE OK-
1005 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NOBLE AND
SOUTHEASTERN GARFIELD COUNTIES...

LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
      3480 9833 3485 9832 3486 9809 3538 9809
      3533 9774 3535 9766 3617 9768 3617 9715
      3626 9714 3627 9690
TIME...MOT...LOC 0305Z 244DEG 43KT 3578 9725 3543 9724
          3497 9733

$$

OKC027-031-051-081-083-087-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-
1005 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...OKLAHOMA...LOGAN AND WESTERN LINCOLN
COUNTIES...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
MERIDIAN TO EASTERN OKLAHOMA CITY TO 4 MILES SOUTH OF PURCELL...
MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...
  GUTHRIE...MIDWEST CITY...MOORE...NORMAN...OKLAHOMA CITY AND
  STILLWATER.

HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
      3480 9833 3485 9832 3486 9809 3538 9809
      3533 9774 3535 9766 3617 9768 3617 9715
      3626 9714 3627 9690
TIME...MOT...LOC 0305Z 244DEG 43KT 3578 9725 3543 9724
          3497 9733

$$
000 
WWUS54 KOUN 060328
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1027 PM CDT THU JUN 5 2008

OKC027-031-051-081-083-087-109-119-125-060337-
/O.EXP.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-
1027 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE...
MCCLAIN...GRADY...CLEVELAND...PAYNE...NORTHWESTERN POTTAWATOMIE...
OKLAHOMA...LOGAN AND WESTERN LINCOLN COUNTIES EXPIRES AT 1030 PM
CDT...

THE SEVERE STORMS HAVE MOVED OUT OF THE AREA. HEAVY RAIN AND 
FREQUENT LIGHTNING WILL STILL OCCUR THROUGH 11 PM.

LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
      3480 9833 3485 9832 3486 9809 3538 9809
      3533 9774 3535 9766 3617 9768 3617 9715
      3626 9714 3627 9690
TIME...MOT...LOC 0327Z 244DEG 43KT 3582 9697 3554 9695
          3509 9701

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:28 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 5, 8:28 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT THU JUN 5 2008

.UPDATE...
BUSY EVENING AS SQUALL LINE TAKING SHAPE OVER WESTERN AND NORTHERN
OKLAHOMA THIS EVENING. RAISED POPS AHEAD OF THIS LINE AS
PRECIPITATION SEEMS A CERTAINTY. ALSO WENT AHEAD AND EXTENDED THE
WIND ADVISORY OVER PARTS OF THE AREA FOR A FEW HOURS... AS WELL AS
CANCELED THE RWF. UPDATE OUT SOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  90  72  91 /  90  20  10  10
HOBART OK         69  96  72  94 /  80  20  10  10
WICHITA FALLS TX  74  93  75  93 /  90  20  10  10
GAGE OK           58  92  72  94 /  20  10  10  10
PONCA CITY OK     71  88  75  91 / 100  20  10  10
DURANT OK         73  88  74  90 /  70  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 3 AM CDT FRIDAY FOR OKZ004>048-050>052.

TX...WIND ADVISORY UNTIL 3 AM CDT FRIDAY FOR TXZ083>090.

&&

TY
Hazardous weather outlook, Jun 5, 7:25 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU JUN 5 2008

OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
725 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS EAST AND SOUTH OF A LINE FROM ALVA...TO
ELK CITY...TO HOLLIS. THE MODERATE RISK INCLUDES ENID...PONCA
CITY...LAWTON...WICHITA FALLS...AND THE OKLAHOMA CITY METRO AREA.

TIMING...
SEVERE THUNDERSTORMS ARE MOST LIKELY THROUGH 1 AM.

IMPACTS...
AN OUTBREAK OF SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...
WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS TO 80 MPH OR
HIGHER...LARGE DESTRUCTIVE HAIL...AND POSSIBLY A FEW TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS INTO THE OVERNIGHT HOURS. RESIDENTS IN
OKLAHOMA AND WESTERN NORTH TEXAS ARE ENCOURAGED TO MONITOR WEATHER
CONDITIONS CLOSELY...REVIEW SAFETY PLANS...LISTEN FOR SEVERE WEATHER
WATCHES AND WARNINGS...AND BE READY TO TAKE ACTION.

DISCUSSION...
SO FAR THIS EVENING...THE THUNDERSTORMS HAVE TENDED TO FORM LINES...
WHICH RESULTS IN A CONCERN FOR SIGNIFICANT WIND DAMAGE AND FLOODING
RAINFALL. AS THE STORMS GRADUALLY SHIFT EAST THIS EVENING THEY WILL
ENCOUNTER STRONGER LOW-LEVEL WIND SHEAR AND GREATER INSTABILITY.
THIS MAY CAUSE SOME STORMS ALONG THE LINE TO DEVELOP SUPERCELL
CHARACTERISTICS...INCLUDING ROTATION.  STORMS OF THAT SORT THAT ARE
EMBEDDED IN A LINE OF OTHER STORMS OFTEN PRODUCE AN ENHANCED THREAT
FOR SIGNIFICANT WIND DAMAGE FROM GUSTS OVER 75 MPH AND SOMETIMES
TORNADOES.

IN ADDITION TO THE THREAT POSED DIRECTLY FROM THE THUNDERSTORMS...
WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE THROUGH THE EVENING
HOURS...CREATING SPOTTY WIND DAMAGE MANY MILES AWAY FROM
THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH MIDNIGHT AS
WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS OVER 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY OVER CENTRAL AND
EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
FRIDAY OVER ROUGHLY THE EASTERN HALF OF OKLAHOMA.

THUNDERSTORM CHANCES WILL RETURN TO THE AREA AROUND THE MIDDLE OF
NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

11

In the hours before

Local storm report, Jun 5, 8:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     5 SE DILL CITY          35.23N 99.08W
06/05/2008                   WASHITA            OK   NWS EMPLOYEE

            12 INCH TREE TRUNK SNAPPED AND ROOF DAMAGE TO AN

            OUTBUILDING. REPORTED BY NSSL EMPLOYEE. TIME APPROXIMATE.

&&

SMITH
Local storm report, Jun 5, 8:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     4 WSW WEATHERFORD       35.50N 98.77W
06/05/2008  M59 MPH          CUSTER             OK   MESONET

&&

SMITH
Local storm report, Jun 5, 8:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     OKLAUNION               34.13N 99.14W
06/05/2008  M68 MPH          WILBARGER          TX   TRAINED SPOTTER

&&

JPIKE
Local storm report, Jun 5, 8:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND GST     2 W CYRIL               34.90N 98.24W
06/05/2008  E65 MPH          CADDO              OK   AMATEUR RADIO

&&

JPIKE
Local storm report, Jun 5, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 S ANADARKO            35.02N 98.24W
06/05/2008  M75 MPH          CADDO              OK   EMERGENCY MNGR

&&

SMITH
Local storm report, Jun 5, 9:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     CHICKASHA               35.04N 97.95W
06/05/2008  E60 MPH          GRADY              OK   AMATEUR RADIO

            WINDS ESTIMATED. ALSO POWER LINES DOWN.

&&

SMITH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 8 more61 min
Jun 5, 7:25 PM CDTFlash Flood WarningOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more4 hr
Jun 5, 7:27 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman63 min
Jun 5, 7:55 PM CDTSevere Thunderstorm WarningOUNKay20 min
Jun 5, 8:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 8 more66 min
Jun 5, 8:23 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman67 min
Jun 5, 8:25 PM CDTTornado WarningOUNBlaine, Caddo20 min
Jun 5, 8:51 PM CDTSevere Thunderstorm WarningOUNCaddo, Cleveland, Comanche, Grady, McClain39 min
Jun 5, 8:53 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne22 min
Jun 5, 9:10 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Jefferson, Stephens and 1 more80 min
Jun 5, 10:10 PM CDTSevere Thunderstorm WarningOUNCleveland, Hughes, Lincoln, McClain, Pontotoc, Pottawatomie and 1 more65 min
Jun 5, 10:24 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more81 min
Jun 6, 8:16 AM CDTRiver Flood WarningOUNGrant, Kay, Noble48 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.